Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 5, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Apr 12, 2025, 1:40 AM PDT for Orange County, California. It took effect at Apr 12, 2025, 5:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2025, 1:40 AM PDT (08:40 UTC)
- In effect from
- Apr 12, 2025, 5:00 AM PDT
- Expired
- Apr 12, 2025, 11:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2980 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224 WHUS46 KSGX 120840 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 140 AM PDT Sat Apr 12 2025 CAZ552-122100- /O.NEW.KSGX.BH.S.0005.250412T1200Z-250413T0600Z/ Orange County Coastal Areas- 140 AM PDT Sat Apr 12 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM PDT EARLY THIS MORNING THROUGH THIS EVENING... * WHAT...Elevated surf of 3 to 6 feet with local sets to 7 feet, and dangerous rip currents expected. * WHERE...Orange County Coastal Areas. * WHEN...From 5 AM PDT early this morning through this evening. * IMPACTS...Dangerous swimming and surfing conditions due to strong rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
2 follow-up statements
706 WHUS46 KSGX 122045 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 145 PM PDT Sat Apr 12 2025 CAZ552-130600- /O.CON.KSGX.BH.S.0005.000000T0000Z-250413T0600Z/ Orange County Coastal Areas- 145 PM PDT Sat Apr 12 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Elevated surf of 3 to 6 feet with local sets to 7 feet, and dangerous rip currents expected. * WHERE...Orange County Coastal Areas. * WHEN...This afternoon and evening. * IMPACTS...Dangerous swimming and surfing conditions due to strong rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
997 WHUS46 KSGX 130545 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1045 PM PDT Sat Apr 12 2025 CAZ552-130645- /O.EXP.KSGX.BH.S.0005.000000T0000Z-250413T0600Z/ Orange County Coastal Areas- 1045 PM PDT Sat Apr 12 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM PDT THIS EVENING... Surf will continue to decrease overnight. Therefore, the Beach Hazard Statement will be allowed to expire. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 11, 10:03 PM PDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 11, 10:03 PM PDT, 3 hours 37 minutes before
Area Forecast Discussion...CORRECTED National Weather Service San Diego CA 1003 PM PDT Fri Apr 11 2025 .SYNOPSIS... There will be a subtle cooling trend this weekend and into next week. The marine layer depth increases slightly through the weekend with the focus of dense fog shifting onto the coastal mesas. Cooling trend continues through next week with breezy onshore flow in the mountains and deserts each afternoon. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Update: There are some low level clouds and patchy fog already beginning to form right along the coastal areas of San Diego County, or just off the coast. This is expected to continue to push a little further into the inland valleys throughout the night, although there will be increasing heights going into the morning hours. This should help to lift ceilings and perhaps extend the marine layer even further inland as it does so, and possibly even into portions of the Inland Empire, although the more likely outcome is that ceilings will struggle to lift enough to make it into the IE. At the moment, there is still not enough coverage of fog at and below 1/4 SM visibility, and therefore the decision to issue a Dense Fog Advisory has been tabled at the moment. This will continue to be monitored, and possibly issued later in the night if foggy conditions become more widespread. As far as the rest of the forecast is concerned, there has only be a slight change in the deterministic models projection of the longwave trough with embedded upper level lows circulating around the main axis. There is clearly more deviation after Sunday in terms of the placement of the axis and U/L lows. At the moment, there is too much uncertainty to determine if there will be any significant amount of precipitation associated with this for the early part of next week. One solution does bring about some southerly moisture, which extends over the mountains going into the afternoon hours on Monday, and might provide some convection as a result from orographic lifting. The overall longwave trough over the areas remaining in place throughout next week does signify that temperatures will get notably cooler, especially for inland valleys, with highs near or below the seasonal average by Tuesday, and remaining that way throughout the rest of the week. (Previous discussion submitted at 142 PM): Water vapor satellite imagery shows the thermal ridge axis has shifted over Arizona, allowing heights to slowly fall through the weekend. An upper level trough off the coast of OR today shifts southward into the Central Valley through Sunday morning, stalling north of the San Gabriel Mountains. This trough will be somewhat influenced by a low pressure system 600 miles southwest of San Diego, holding steady in Central California through Monday. With the upper level ridge slowly moving east today, temperatures region-wide will be 10-20 degrees above normal, and latest guidance has pushed temperatures slightly higher compared to the previous forecast package. In fact, at Palm Springs, the 50th percentile NBM is 104 degrees and and 75th percentile is 106...given the record of 101 set back in 1990, there is a good chance at breaking a high temperature record there today. This will be the last extremely hot day as the aforementioned trough moves southward into California, and temperatures cool around 5-8 degrees on Saturday. Morning fog and low clouds will once again be present on the coast and over the marine waters Saturday and Sunday mornings, with slightly further inland coverage than what was observed this morning. A tightening gradient over the region will be sufficient for some diurnally- driven gustier winds Saturday afternoon, especially through mountain passes and in the deserts. Gusts up to 35 mph in the deserts and desert slopes of the mountains, with gusts up to 40 mph in the San Gorgonio Pass. Temperatures continue to cool Sunday as the trough attempts to become a cutoff low, although models begin to differ at this point with how the lows may propagate. Should a low manage to push across Baja and into Southern California, some precipitation may be possible. At this point, models indicate Monday night into Tuesday as the main time frame, as well as Thursday night into Friday. Given no long-range models are aligned with the upper level pattern even for early week, confidence in any precipitation next week is only around 10%. Instead, numerous lows and troughs in the vicinity instills greater confidence in cooler temperatures and highs falling below normal for areas west of the mountains by Tuesday. && .AVIATION... 120330Z...Coast...Low clouds/FG will expand in coverage through 08Z and move up to 10 miles inland overnight. Bases initially will be 200-400 ft MSL with vis reductions 0-2 SM. Bases are expected to rise slightly early Sat morning to 300-600 ft MSL, with some improvement in vis to 2-5 SM. Low clouds retreat to beaches 16-18Z Sat, but again will linger along the immediate coast through the day. Low clouds return to coastal sites after 01Z Sun, with higher bases 500-800 ft MSL. Elsewhere...Mostly clear skies tonight and Saturday with VFR conditions. West gusts 25-35 kt over the mountains into the passes and deserts Sat afternoon and early evening. && .MARINE... Patchy fog over the marine waters will locally reduce visibilities to less than 1 NM tonight through early Saturday morning. Otherwise, no hazardous marine conditions are expected through Wednesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .BEACHES... Surf 3-6 feet, with local sets to 7 feet on southwest facing beaches, are expected through Sunday, bringing an elevated risk for rip currents. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && UPDATE...Stewey PUBLIC...Zuber AVIATION/MARINE...CSP
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.